EconPapers    
Economics at your fingertips  
 

DIFFUSION MODELS FOR EXCHANGE RATES IN A TARGET ZONE

Kristian Stegenborg Larsen and Michael Sørensen ()

Mathematical Finance, 2007, vol. 17, issue 2, 285-306

Abstract: We present two analytically tractable diffusion models for an exchange rate in a target zone. One model generalizes a model proposed by De Jong, Drost, and Werker (2001) to allow asymmetry between the currencies which is often an important feature of data. Estimation of the model parameters by the method of Kessler and Sørensen (1999) using eigenfunctions of the generator is investigated and shown to give well‐behaved estimators that are easy to calculate. The method is well suited to the models because the eigenfunctions are known so that explicit estimating functions are obtained, and because the state space is a finite interval, for which it is known that the method can be made arbitrarily efficient by including sufficiently many eigenfunctions. The model fits data on exchange rates in the European Monetary System well. In particular, the asymmetry parameter is significantly different from zero for three out of four currencies. An alternative diffusion model is presented with similarly nice properties, but with different dynamics that allow constant volatility near the boundaries of the target zone. No‐arbitrage pricing of derivative assets is considered, and the effect of realignments is briefly discussed.

Date: 2007
References: View complete reference list from CitEc
Citations: View citations in EconPapers (46)

Downloads: (external link)
https://doi.org/10.1111/j.1467-9965.2006.00304.x

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:mathfi:v:17:y:2007:i:2:p:285-306

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0960-1627

Access Statistics for this article

Mathematical Finance is currently edited by Jerome Detemple

More articles in Mathematical Finance from Wiley Blackwell
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-31
Handle: RePEc:bla:mathfi:v:17:y:2007:i:2:p:285-306